Sudden Loss of Vision Associated with Use of Systemic Non-steroidal Anti-inflammatory Drugs | Chapter 08 | Emerging Research in Medical Sciences Vol. 1

Non-steroidal anti inflammatory agents have long been used in ocular therapeutics as a result of their effect on infllammation coupled with the undesirable side effects of steroids in Ophthalmology. Bleeding peptic ulcers have been strongly associated with use of oral non-steroidal anti inflammatory drugs. We present the case of a 51 year old male patient who presented with 4 days history of visual loss in his right eye following the use of 400 mg Ibuprofen three times a day for 3 days one week prior to presentation. Fundus examination revealed a pre-retinal hemorrhage. There may be need to be cautious with the use of these drugs.

Author(s) Details

Adeoti Caroline Olufunlayo
Department of Ophthalmology, Ladoke Akintola University of Technology Teaching Hospital, Osogbo, Nigeria.

Olaopa Adedolapo Olufunke
Department of Ophthalmology, Ladoke Akintola University of Technology Teaching Hospital, Osogbo, Nigeria.

Read full article: http://bp.bookpi.org/index.php/bpi/catalog/view/75/935/703-1
View Volume: https://doi.org/10.9734/bpi/erms/v1

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s